MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, was not provided.The lens remains implanted.(b)(4).Device evaluation the device was not returned to the manufacturer as the lens remains implanted.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Initially, it was reported that the patient was not happy with distant vision.After the implantation of the symfony lenses, patient experienced halos and starburst on the sides, in all lights.Additional information indicated that the physician is evaluating patient symptoms and hopes that the solution will simply be a lasik touch up for the minor refractive error on both eyes.Further information reported that no explant at this time, patient is wearing corrective lenses for fine tuning distance vision.However, patient will probably need lasik touch.The physician reported patient was at 3 weeks post op on (b)(6) 2016, and feels better with darker glasses.Patient does not have any corneal changes or dry eyes.Patient has -0.75d of residual astigmatism in both eyes.Furthermore, the physician indicated that the lens has a cloudy central area.Doctor was questioning if the lathe lines that he saw at the central, 0.75mm of the symfony lens could cause myopia.Reportedly, at this time, patient did not want any intervention performed and is content with wearing glasses.This report will capture zxt150 lens implanted on the right eye.A separate mdr report will be filed for the lens implanted on the left eye.
 
Additional Manufacturer Narrative
Additional information: photos of the lens implanted were reviewed.Better quality, slit beam photos need to be obtained to evaluate any opacity and location.Based upon the photos received, it was not possible to define a product deficiency as it is difficult to make anything of the photos as photo quality was not optimum.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6302678
Report Number9614546-2017-00080
Device Sequence Number13682089
Product Code POE
UDI-Device Identifier05050474605398
UDI-Public(01)05050474605398(17)210808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/08/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U295
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;